Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2001, 10:24 PM EDT for Loudon County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2001, 10:24 PM EDT (02:24 UTC)
- Expired
- Jun 4, 2001, 11:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Loudon County, TN
The radar
The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
033
WUUS54 KMRX 050224
SVRMRX
TNC105-050315-
/NEW.KMRX.SV.W.0112.050224-050315/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1024 PM EDT MON JUN 4 2001
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOUDON COUNTY IN EAST TENNESSEE
* UNTIL 1115 PM EDT
* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PHILADELPHIA...OR NEAR SWEETWATER...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOUDON AROUND 1035 PM EDT
LENOIR CITY AROUND 1045 PM EDT
LOCAL LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN IN MCMINN
COUNTY.
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
SEEK A STURDY SHELTER IMMEDIATELY
$$
LAT...LON 3569 8452 3566 8435 3565 8419 3581 8418
3589 8426 3584 8435What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:14 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 4, 10:14 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1014 PM EDT MON JUN 4 2001 GUST FRONT CONTINUES TO MOVE NORTHEAST UP THE VALLEY WITH SEVERE WINDS. ENOUGH INSTABILITY ON LAPS/MSAS WITH LI/S STILL TO -5 AND CAPES TO 2000 J/KG. NOT MUCH CONVECTION OCCURRED OVER THE CENTRAL VALLEY. SO EXPECT SOME CONVECTION TO CONTINUE TO FIRE ALONG THIS GUST FRONT IN PARTS OF THE CENTRAL VALLEY...ENOUGH TO BUMP POPS BACK UP TO 50 PERCENT. OTHERWISE...THE REST OF THE FORECAST SEEMS ON TARGET TONIGHT...BUT MAY BUMP UP TEMPS WITH DEW POINTS IN THE MID 60S AND LOWER 70S. .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
In the hours before
Special weather statement, Jun 4, 8:06 PM EDT, 2 hours 18 minutes before
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 806 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH #362 HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH #363 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE FOLLOWING COUNTIES...KNOX...ROANE...BLOUNT...MORGAN...LOUDON...UNION...SCOTT... CLAIBORNE...ANDERSON...GRAINGER...SEVIER...CAMPBELL AND JEFFERSON. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...WASHINGTON...WISE...CITY OF NORTON...LEE...CARTER... UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS...JOHNSON...CITY OF BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK. THE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...THE NORTHERN PLATEAU...THE CENTRAL VALLEY...AND THE SMOKY MOUNTAINS HAVE DISSIPATED. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEXT TWO HOURS. THEREFORE THE WATCHES HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN CANCELED. THUNDERSTORMS ACROSS THE SOUTHERN VALLEY WILL SLOWLY CONTINUE TO DEVELOP TOWARD THE CENTRAL VALLEY...AND MOVE IN AFTER 10 PM EDT. STAY TUNED TO THIS STATION FOR THE LATEST FORECAST...STATEMENTS AND WARNINGS. RBP
Local storm report, Jun 4, 9:09 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
909 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 2 E MONTEAGLE TN .75 INCH HAIL
06/04/01 MARION REPORTED BY POLICE
DEPARTMENT
0843 PM 5 SE JASPER TN MPH TSTM WIND GUST
06/04/01 MARION TREES DOWN ON I-24
REPORTED BY AMATEUR RADIO
0845 PM 1 S RED BANK TN 60 MPH TSTM WIND GUST
06/04/01 HAMILTON TREES DOWN REPORTED BY
AMATEUR RADIOLocal storm report, Jun 4, 10:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1004 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
06/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAELocal storm report, Jun 4, 10:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1005 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
306/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAELocal storm report, Jun 4, 10:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1006 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
C06/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAELocal storm report, Jun 4, 10:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1007 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SOUTHERN TN WIND DAMAGE
06/04/01 BRADLEY TREES DOWN. REPORTED BY
DISPATCH.
0957 PM ATHENS TN 63 MPH TSTM WIND GUST
06/04/01 MCMINN REPORTED BY EMA DIRECTOR.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:30 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 60 min |
| Jun 4, 9:23 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 52 min |
| Jun 4, 9:25 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 50 min |
| Jun 4, 9:31 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 44 min |
| Jun 4, 9:36 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Jun 4, 10:11 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.